Format

Send to

Choose Destination
Onco Targets Ther. 2019 Mar 25;12:2181-2186. doi: 10.2147/OTT.S194094. eCollection 2019.

A case of small-cell lung cancer with adrenocorticotropic hormone deficiency induced by nivolumab.

Author information

1
Department of Oncology, Peking University First Hospital, Beijing, China, zhuyan0302@126.com.
2
Department of Endocrinology, Peking University First Hospital, Beijing, China.

Abstract

Anti-programmed death-1 (anti-PD-1) monoclonal antibodies, such as nivolumab, have been used for the treatment of various types of cancers, and excellent efficacy has been shown in some patients. The adverse effects of anti-PD-1 antibodies relating to autoimmunity are different from traditional chemotherapeutic drugs and may involve many organs including the endocrine system. We herein describe a case of adrenocorticotropic hormone deficiency during the treatment of advanced small-cell lung cancer, probably caused by nivolumab-induced hypophysitis. The case showed nonspecific, insidious, as well as potentially life-threatening characters of immune-related adverse effects. It is important for physicians to acknowledge clinical features of the rare side effect and take appropriate and prompt treatment.

KEYWORDS:

ACTH deficiency; PD-1 inhibitor; hypophysitis; immune checkpoint inhibitor; immune-related adverse events

Conflict of interest statement

Disclosure The authors report no conflicts of interest in this work.

Supplemental Content

Full text links

Icon for Dove Medical Press Icon for PubMed Central
Loading ...
Support Center